Texas, 2020

Astronomical Low Tide in Texas, December 24 to 25, 2020

December 24 to 25, 2020 · NWS LCH · 1 event in 1 county or zone

A cold front moved through the region during the 23rd and pushed the water levels down along the coast into Christmas Day.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A cold front moved through the region during the 23rd and pushed the water levels down along the coast into Christmas Day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 24, 3:01 AM CST, 29 minutes earlier.

Area forecast discussion, Dec 24, 3:01 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
301 AM CST Thu Dec 24 2020

.DISCUSSION...
.Short Term (Today through Friday)...Main forecast issue will be
winds today and temperatures tonight.

Rain was diminishing over south central Louisiana and cold front has
quickly moved through the forecast area. Windy conditions have been
observed behind the front with winds reaching the 20-30 mph across
the area...with even higher gusts near the coast. For now, will not
make any changes to wind hazards with Wind Advisory containing
along I10 corridor for today...and expiring further north at 12Z.
There may some gusts in the 20-25 mph over northern parts of
forecast area...but trend should be for winds to diminish
especially during the afternoon. Good cold advection is taking
place and this will keep temperatures from rising today. The cold
air mass will allow for a light freeze tonight. Dry weather is
anticipated for Christmas Day with a warming trend beginning.

.Long Term (Friday night through Thursday) High pressure will slowly
shift to the southeast U.S. through Saturday and a cold front will
approach late in the weekend. GFS and ECMWF both tend to keep front
north of the forecast area.  Hence, dry weather and above normal
temperatures are expected through Sunday...and perhaps Monday. Rain
chances will increase more significantly ahead of the another
cold front on Tuesday and will remain high through Wednesday
night.

&&

.MARINE...Marine hazards will remain unchanged as well.  Lower than
normal tides and moderate to strong offshore flow will keep the low
water advisory and gale warnings in effect for today. Winds will
diminish tonight as high pressure builds over the region. Onshore
flow will return on Saturday and will further strengthen early
next week as low pressure organizes over the southern Rockies.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  46  29  52  30 /   0   0   0   0
LCH  50  33  57  36 /  10   0   0   0
LFT  48  33  54  34 /  10   0   0   0
BPT  51  33  60  40 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 3 PM CST this afternoon for LAZ041>045-
     052>055-073-074.

     Wind Advisory until 6 AM CST early this morning for LAZ027>033.

TX...Wind Advisory until 3 PM CST this afternoon for TXZ215-216.

     Wind Advisory until 6 AM CST early this morning for TXZ180-201-
     259>262.

GM...Gale Warning until 6 PM CST this evening for GMZ450-452-455-470-
     472-475.

     Low Water Advisory until 10 AM CST this morning for GMZ430-432-
     435.

     Small Craft Advisory until 6 PM CST this evening for GMZ430-432-
     435.

&&

PUBLIC...04
Hazardous weather outlook, Dec 23, 3:10 PM CST, 12 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
310 PM CST Wed Dec 23 2020

LAZ027>033-TXZ180-201-259>262-242115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
310 PM CST Wed Dec 23 2020

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
THURSDAY...

This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana, west central Louisiana and southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Showers and thunderstorms are expected this afternoon and tonight.
Some of these storms could produce damaging winds, large hail, and
even a tornado.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A freeze is expected Christmas morning (Friday).

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ041>045-052>055-073-074-TXZ215-216-242115-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Jefferson-Orange-
310 PM CST Wed Dec 23 2020

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST
THURSDAY...

This Hazardous Weather Outlook is for south central Louisiana,
southwest Louisiana and southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Showers and thunderstorms are expected this afternoon and tonight.
Some of these storms could produce damaging winds, large hail, and
even a tornado.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

A light freeze is expected Christmas morning (Friday) for many
places along and north of the I-10 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-242115-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
310 PM CST Wed Dec 23 2020

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
THURSDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Showers and thunderstorms are expected later this afternoon and
tonight. Some of these storms could produce damaging winds, large
hail, or water spouts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-242115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
310 PM CST Wed Dec 23 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
THURSDAY...
...LOW WATER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
THURSDAY...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Low Water Advisory.

Showers and thunderstorms are expected later this afternoon and
tonight. Some of these storms could produce damaging winds, large
hail, or water spouts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Low Water Advisory.

Rain and a few thunderstorms are expected on Wednesday.

Winds and seas will be at least at small craft advisory levels
Wednesday night and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Dec 23, 9:48 PM CST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
948 PM CST Wed Dec 23 2020

LAZ028-029-032-033-240430-
St. Landry LA-Avoyelles LA-Evangeline LA-Rapides LA-
948 PM CST Wed Dec 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAPIDES...NORTHERN
EVANGELINE...AVOYELLES AND NORTH CENTRAL ST. LANDRY PARISHES UNTIL
1030 PM CST...

At 947 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Deville to near Brouillette to near Effie
to near Echo to Cheneyville to near Bunkie to near Bayou Chicot to
near Pine Prairie. Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Marksville, Bunkie, Simmesport, Moreauville, Cheneyville, Turkey
Creek, Bordelonville, Morrow, Effie, Cottonport, Pine Prairie,
Mansura, Lecompte, Hessmer, Evergreen, Plaucheville, Bayou Chicot,
Goudeau, Lake Ophelia National Wildlife Refuge and Indian Lake.

A Tornado Watch remains in effect until 200 AM CST for central and
southwestern Louisiana.

LAT...LON 3133 9208 3134 9203 3122 9199 3123 9192
      3127 9195 3130 9191 3123 9179 3119 9168
      3114 9172 3105 9172 3097 9181 3090 9180
      3078 9201 3074 9260 3092 9260 3097 9244
      3114 9245 3137 9223 3140 9214
TIME...MOT...LOC 0347Z 262DEG 37KT 3133 9207 3127 9205 3120 9210 3109
9230 3103 9230 3100 9225 3096 9226 3089 9232 3079 9249

13
Local storm report, Dec 23, 11:55 PM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1155 PM CST WED DEC 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     MOSS BLUFF              30.30N 93.20W
12/23/2020                   CALCASIEU          LA   PUBLIC

            TREE LIMBS DOWN. ROOF DAMAGE TO A SHED AND AN AWNING TORN
            OFF ANOTHER SHED.

&&

13
Special weather statement, Dec 24, 12:37 AM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1237 AM CST Thu Dec 24 2020

LAZ054-055-240700-
Lower St. Martin LA-St. Mary LA-
1237 AM CST Thu Dec 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. MARY AND
SOUTHEASTERN ST. MARTIN PARISHES UNTIL 100 AM CST...

At 1237 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles south of Bayou Vista, moving east at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Morgan City, Patterson, Berwick, Stephensville, Bayou Vista, Belle
River, Patterson Memorial Airport, Amelia, Pierre Part and
Centerville.

LAT...LON 2959 9116 2961 9118 2955 9124 2955 9128
      2951 9127 2948 9128 2948 9130 2951 9137
      2960 9141 2963 9139 2963 9141 2964 9142
      2974 9147 2997 9126 2990 9121 2986 9120
      2984 9113 2980 9109 2964 9111 2963 9108
TIME...MOT...LOC 0637Z 253DEG 40KT 2958 9125

Stigger87
Special weather statement, Dec 24, 12:41 AM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1241 AM CST Thu Dec 24 2020

LAZ045-053-240715-
Iberia LA-Upper St. Martin LA-
1241 AM CST Thu Dec 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IBERIA AND CENTRAL ST.
MARTIN PARISHES UNTIL 115 AM CST...

At 1241 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles south of Ramah, or 14 miles east of Catahoula, moving northeast
at 105 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Catahoula, Loreauville and Butte La Rose.

LAT...LON 3011 9147 3005 9175 3020 9181 3033 9163
      3031 9162 3028 9159 3026 9159 3025 9158
      3024 9151 3023 9148 3020 9149 3019 9147
      3014 9147 3013 9146
TIME...MOT...LOC 0641Z 244DEG 89KT 3028 9148

Stigger87
Special weather statement, Dec 24, 12:55 AM CST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1255 AM CST Thu Dec 24 2020

LAZ045-053-240730-
Iberia LA-Upper St. Martin LA-
1255 AM CST Thu Dec 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IBERIA AND CENTRAL
ST. MARTIN PARISHES UNTIL 130 AM CST...

At 1255 AM CST, Doppler radar was tracking a strong thunderstorm near
Lake Fausse Pointe, or 10 miles northeast of Jeanerette, moving
northeast at 50 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
New Iberia, Jeanerette, Loreauville, Lydia and Lake Fausse Pointe.

LAT...LON 2998 9158 2991 9166 2984 9181 2994 9191
      3023 9148 3020 9149 3019 9147 3014 9147
      3013 9146 3011 9147 3010 9147 3010 9138
      3008 9137 3006 9137
TIME...MOT...LOC 0655Z 236DEG 43KT 3004 9158

Stigger87

Event by event

1 astronomical low tide. Local standard time, as filed.

Astronomical Low Tide, Jefferson

When
December 24, 3:30 AM CST to December 25, 10:30 AM CST
Where
Jefferson forecast zone
Reported by
C-MAN Station

The tide level at Sabine Pass fell below -1 foot MLLW for 2 consecutive low tides. The tide reached a minimum of -2.25 feet.

What these are

Astronomical Low Tide
Unusually low water from tides and offshore wind that caused impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, December 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 934813.